Alert archive / Kentucky / Flash Flood Warnings in 2001

Flash Flood Warning 17, NWS Wilmington, OH

June 6, 2001Grant County, Pendleton County, Kentucky

NWS Wilmington, OH issued this flash flood warning at Jun 6, 2001, 6:37 PM EDT for Grant County, Pendleton County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2001, 6:37 PM EDT (22:37 UTC)
Expired
Jun 6, 2001, 9:30 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Grant County, KY, Pendleton County, KY

The radar

The Cincinnati radar (KILN), 101 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 062237
FFWILN
KYC081-191-070130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
637 PM EDT WED JUN 6 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRANT COUNTY IN KENTUCKY...
  PENDLETON COUNTY IN KENTUCKY...

* UNTIL 930 PM EDT...

* AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF SHOWERS AND THUNDERSTORMS MOVING WEST TO EAST ACROSS
  GRANT AND PENDLETON AT 20 TO 25 MPH.

* THUNDERSTORMS WITH VERY HEAVY RAINS CAN BE EXPECTED ACROSS GRANT
  AND PENDLETON COUNTIES THROUGH 9 PM. THESE STORMS ARE CAPABLE OF
  PRODUCING BETWEEN ONE AND TWO INCHES OF RAIN IN AN HOUR. BETWEEN
  THREE QUARTERS TO ONE INCH OF RAIN IN ONE HOUR IS EXPECTED TO
  CAUSE FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

$$

SITES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:15 PM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 6, 3:15 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
315 PM EDT WED JUN 6 2001

KILN SHOWING CONVECTION DEVELOPING ALONG STATIONARY FRONT WHICH
STRETCHES FROM NORTH OF CMH TO DAY TO VERSAILLES.  THERE IS A WEAK
SURFACE LOW NEAR DAY WHICH HELP TO INITIATE THE CONVECTION.
CONVECTION IS A BIT STRONGER/DEEPER TOWARD VERSAILLES WHICH IS
CLOSER TO HIGH THETA-E AIR.  SATELLITE IMAGERY SHOWING CLOUDS
THINNING OVER SOUTHERN OHIO AND CLEARING OUT OVER CENTRAL AND
SOUTHERN IL/INDIANA.

WILL TRIM BACK THE FLASH FLOOD WATCH IN THE DAYTON AND RICHMOND
AREAS AND EXTEND WATCH THROUGH MIDNIGHT TONIGHT FOR THE REST OF THE
SOUTHERN HALF OF FA.  PWS ARE BETWEEN 1.5 AND 2 INCHES THROUGH THIS
EVENING.  MEAN FLOW STILL SHOWING TRAINING ECHOES WILL BE A
PROBLEM.  ETA SHOWING LOW LEVEL CONVERGENCE OVER ALONG AND NEAR THE
OHIO RIVER BETWEEN 00Z AND 06Z THIS EVENING.

MODELS ARE ALL IN GENERAL AGREEMENT WITH SLIDING FRONT TO THE SOUTH
OF FA BY LATE TONIGHT.  NOT REAL CONFIDENT ON THIS ASPECT OF
FORECAST.  TROPICAL DEPRESSION ALLISON OVER SOUTHERN MS MAY HELP TO
HOLD THINGS UP.  QUASI-STATIONARY BOUNDARIES SEEM TO HANG AROUND THE
OHIO VALLEY LONGER THAN EXPECTED.  ETA AND ESPECIALLY THE AVN BRING
A NORTHERLY WAVE DOWN INTO REGION BY LATE AFTERNOON AND EVENING ON
THURSDAY.  THIS IS A BIT FASTER THAN RUNS FROM YESTERDAY.  AS A
RESULT OF THESE INGREDIENTS WILL LEAVE 30 AFTERNOON POP EVEN THOUGH
ALL THE GUIDANCE IS QUIET PALTRY.

WILL KEEP EXTENDED RELATIVELY DRY EXCEPT FOR THE THREAT OF
CONVECTION SUNDAY AND WEDNESDAY.

.ILN...
IN...FLASH FLOOD WATCH FOR THIS EVENING FOR ZONES INZ066...
INZ073>075...INZ080.

KY...FLAShH FLOOD WATCH FOR THIS EVENING FOR ZONES KYZ089>100.

OH...FLASH FLOOD WATCH FOR THIS EVENING FOR ZONES OHZ063>064...
OHZ070>074...OHZ077>082...OHZ088.

TIPTON

In the hours before

Local storm report, Jun 6, 3:24 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
324 PM EDT WED JUN 6 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    BUSBY MILL                KY   FLOOD
06/06/01   OWEN                           HIGH WATER CAUSED ROAD TO
                                          CLOSE

0914 PM    ELK LAKE                  KY   .75 INCH HAIL
06/06/01   OWEN  S

1230 AM    WILLIAMSTOWN              KY   FLOOD
06/06/01   GRANT                          HEKIN-CLARK CREEK OUT OF
                                          BANKS- BRIDGE DAMAGE

RLB/RLB
Local storm report, Jun 6, 3:34 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
334 PM EDT WED JUN 6 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1200 PM    8 SW OWENTON              KY   FLOOD
06/06/01   OWEN                           HIGH WATER ON RAODWAY

RLB/LB
Local storm report, Jun 6, 5:54 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
554 PM EDT WED JUN 6 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0520 PM    MASON                     OH   FLASH FLOODS
06/06/01   WARREN                         STREETS WITH HIGH WATER IN
                                          CITY OF MASON AND DEERFIELD
                                          TOWNSHIP

0530 PM    7 NW WILMINGTON           OH   FLASH FLOODS
06/06/01   CLINTON                        HIGH WATER ON GURNEYVILLE
                                          ROAD

0501 PM    VERSAILLES                IN   FLASH FLOODS
06/06/01   RIPLEY                         SEVERAL ROADS FLOODED NEAR
                                          US ROUTE 50. WATER WAS OVER
                                          ROUTE 50 NEAR HOLTON, BUT
                                          STILSL PASSABLE

MDR
Local storm report, Jun 6, 5:57 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
557 PM EDT WED JUN 6 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0501 PM    VERSAILLES                IN   FLASH FLOODS
06/06/01   RIPLEY                         SEVERAL ROADS FLOODED NEAR
                                          US ROUTE 50. WATER WAS OVER
                                          ROUTE 50 NEAR HOLTON, BUT
                                          STILL PASSABLE

0520 PM    MASON                     OH   FLASH FLOODS
06/06/01   WARREN                         STREETS WITH HIGH WATER IN
                                          CITY OF MASON AND DEERFIELD
                                          TOWNSHIP

0530 PM    7 NW WILMINGTON           OH   FLASH FLOODS
06/06/01   CLINTON                        HIGH WATER ON GURNEYVILLE
                                    6      ROAD

MDR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:45 PM EDTFlash Flood WarningILNGrant, Owen3 hr
Jun 5, 8:52 PM EDTTornado WarningILNGrant, Owen23 min
Jun 5, 11:40 PM EDTFlash Flood WarningILNGrant, Owen80 min
Jun 6, 6:12 PM EDTFlash Flood WarningILNOwen3 hr

Nearby

Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.